File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Modeling and analysis of a virus that replicates selectively in tumor cells

TitleModeling and analysis of a virus that replicates selectively in tumor cells
Authors
Issue Date2001
PublisherSpringer New York LLC. The Journal's web site is located at http://www.springer.com/sgw/cda/frontpage/0,11855,4-40604-70-85686626-0,00.html?changeHeader=true
Citation
Bulletin Of Mathematical Biology, 2001, v. 63 n. 4, p. 731-768 How to Cite?
AbstractReplication-competent viruses have shown considerable promise in overcoming the inefficient gene transduction experienced by traditional gene therapy approaches to cancer treatment. The viruses infect tumor cells and replicate inside them, eventually causing lysis. Virus particles released during lysis are then able to infect other tumor cells, and, in this way, continuous rounds of infection and lysis allow the virus to spread throughout the tumor. Motivated by this novel cancer treatment, we formulate and analyse a system of partial differential equations that is essentially a radially-symmetric epidemic model embedded in a Stefan problem. We compare three, alternative virus-injection strategies: a fixed fraction of cells pre-infected with the virus are introduced throughout the entire tumor volume, within the tumor core, or within the tumor rim. For all three injection methods, simple and accurate conditions that predict whether the virus will control the tumor are derived. © 2001 Society for Mathematical Biology.
Persistent Identifierhttp://hdl.handle.net/10722/151555
ISSN
2015 Impact Factor: 1.326
2015 SCImago Journal Rankings: 0.774
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorWu, JTen_US
dc.contributor.authorByrne, HMen_US
dc.contributor.authorKirn, DHen_US
dc.contributor.authorWein, LMen_US
dc.date.accessioned2012-06-26T06:24:38Z-
dc.date.available2012-06-26T06:24:38Z-
dc.date.issued2001en_US
dc.identifier.citationBulletin Of Mathematical Biology, 2001, v. 63 n. 4, p. 731-768en_US
dc.identifier.issn0092-8240en_US
dc.identifier.urihttp://hdl.handle.net/10722/151555-
dc.description.abstractReplication-competent viruses have shown considerable promise in overcoming the inefficient gene transduction experienced by traditional gene therapy approaches to cancer treatment. The viruses infect tumor cells and replicate inside them, eventually causing lysis. Virus particles released during lysis are then able to infect other tumor cells, and, in this way, continuous rounds of infection and lysis allow the virus to spread throughout the tumor. Motivated by this novel cancer treatment, we formulate and analyse a system of partial differential equations that is essentially a radially-symmetric epidemic model embedded in a Stefan problem. We compare three, alternative virus-injection strategies: a fixed fraction of cells pre-infected with the virus are introduced throughout the entire tumor volume, within the tumor core, or within the tumor rim. For all three injection methods, simple and accurate conditions that predict whether the virus will control the tumor are derived. © 2001 Society for Mathematical Biology.en_US
dc.languageengen_US
dc.publisherSpringer New York LLC. The Journal's web site is located at http://www.springer.com/sgw/cda/frontpage/0,11855,4-40604-70-85686626-0,00.html?changeHeader=trueen_US
dc.relation.ispartofBulletin of Mathematical Biologyen_US
dc.subject.meshAnimalsen_US
dc.subject.meshComputer Simulationen_US
dc.subject.meshGene Therapy - Methodsen_US
dc.subject.meshHumansen_US
dc.subject.meshModels, Biologicalen_US
dc.subject.meshNeoplasms - Virologyen_US
dc.subject.meshOncogenic Viruses - Physiologyen_US
dc.subject.meshVirus Replicationen_US
dc.titleModeling and analysis of a virus that replicates selectively in tumor cellsen_US
dc.typeArticleen_US
dc.identifier.emailWu, JT:joewu@hkucc.hku.hken_US
dc.identifier.authorityWu, JT=rp00517en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1006/bulm.2001.0245en_US
dc.identifier.pmid11497166-
dc.identifier.scopuseid_2-s2.0-0034905801en_US
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-0034905801&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume63en_US
dc.identifier.issue4en_US
dc.identifier.spage731en_US
dc.identifier.epage768en_US
dc.identifier.isiWOS:000169993200007-
dc.publisher.placeUnited Statesen_US
dc.identifier.scopusauthoridWu, JT=7409256423en_US
dc.identifier.scopusauthoridByrne, HM=7005568690en_US
dc.identifier.scopusauthoridKirn, DH=7006444499en_US
dc.identifier.scopusauthoridWein, LM=35560766400en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats